Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

September 7, 2021Bates County, Missouri

NWS Kansas City, MO issued this special weather statement at Sep 7, 2021, 6:39 PM CDT for Bates County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 6:39 PM CDT (23:39 UTC)
Expired
Sep 7, 2021, 7:15 PM CDT
In force
36 min
Issued by
NWS Kansas City, MO
Hail
0.25 in
Wind
30

County Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS83 KEAX 072339
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Tue Sep 7 2021
 
MOZ053-080015-
Bates MO-
639 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southern Bates
County through 715 PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Butler, Rich Hill, Rockville, Foster and Worland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3804 9424 3805 9425 3806 9446 3818 9462
      3821 9461 3833 9452 3821 9405 3803 9406
      3803 9409 3805 9410 3804 9411 3806 9413
      3804 9420 3805 9421 3804 9422 3803 9425
TIME...MOT...LOC 2338Z 298DEG 28KT 3816 9440 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Klaus

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:55 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 7, 3:55 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
355 PM CDT Tue Sep 7 2021

.Discussion...
Issued at 353 PM CDT TUE SEP 7 2021

The cold front is currently along a Kirksville to Kansas City line
and moving southeast. Winds behind the front have turned
northwesterly while winds ahead of the front remain out of the
southwest. Temperatures around the region are in the upper 80s to
90 degrees, both ahead of an behind the front. A few isolated
showers and thunderstorms will be possible later this afternoon as
the front moves through, especially towards central Missouri.

Drier air moves in behind the front, and with clear skies
temperatures will drop into the mid to upper 50s overnight tonight
into Wednesday morning. Our region will remain pinned between mid
level ridging to our west and troughing to the east, which will
result in northwesterly flow throughout the troposphere through
Thursday. This will keep humidity low with afternoon highs in the
low to mid 80s and overnight lows in the mid 50s to near 60
degrees.

By Friday, mid level ridging begins to nose its way into our area
with surface and boundary layer winds turning southerly once more.
This ushers in higher dewpoints as well as warmer temperatures for
Friday and through the weekend.

Other than the slight chance for showers/storms this afternoon, no
precipitation is expected through the weekend at this time.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1230 PM CDT TUE SEP 7 2021

Breezy southwesterly winds this early afternoon will turn
northwesterly behind a passing cold front later this afternoon.
VFR conditions will prevail through the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BMW
Aviation...BMW
Hazardous weather outlook, Sep 7, 4:54 AM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
454 AM CDT Tue Sep 7 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
454 AM CDT Tue Sep 7 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

There is a low end chance for a few showers or a thunderstorms this
afternoon south of I-70, but most should stay dry.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Sep 7, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Tue Sep 7 2021

MOZ053-080015-
Bates MO-
639 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southern Bates
County through 715 PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Butler, Rich Hill, Rockville, Foster and Worland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3804 9424 3805 9425 3806 9446 3818 9462
      3821 9461 3833 9452 3821 9405 3803 9406
      3803 9409 3805 9410 3804 9411 3806 9413
      3804 9420 3805 9421 3804 9422 3803 9425
TIME...MOT...LOC 2338Z 298DEG 28KT 3816 9440

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Klaus

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.